Oklahoma, 2002

Hail in Oklahoma, July 8, 2002

July 8, 2002 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 8, 12:07 PM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Jul 8, 12:07 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
107 PM CDT MON JUL 8 2002

LARGE CU/TCU FIELD HAS ALREADY DEVELOPED OVER MUCH OF THE FORECAST
AREA EARLY THIS AFTERNOON ON WRN PERIPHERY OF LOW LEVEL RIDGE AXIS.
ANTICYCLONIC/DIVERGENT LOW LEVEL FLOW WUD SEEM TO ARGUE FOR LESSER
AREAL COVERAGE OF SHOWERS/TSTORMS LATE THIS AFT/EVE..BUT MOIST BL
AND WEAK CAPPING WILL STILL PROB SUPPORT ISOLATED ACTIVITY INTO THE
EVENING. TUE/WED LOOK TO BE A BIT WARMER AS PREFONTAL THERMAL RIDGE
SAGS SWD INTO OK..AND SOME LOCALES WITHIN THE HARVESTED WINTER WHEAT
BELT /AKA THE FESTERING HEAT BOX/ FROM CLINTON TO ENID AND MEDFORD
MAY PUSH INTO THE LOWER 100S.

TUES NITE/WED..VIGOROUS S/W TROF CURRENTLY MOVING INTO WRN MT WILL
TOP THE RIDGE AND BEGIN DIVING SEWD INTO THE MS VALLEY. THIS FEATURE
WILL DRIVE A RATHER IMPRESSIVE SFC COOL FRONT FOR MID JULY STANDARDS
INTO THE SRN PLAINS. ALTHOUGH THIS FRONT WILL DECELERATE/WEAKEN WITH
TIME..FOCUSSING MECHANISM SHUD SUPPORT MORE SHOWERS AND STORMS
WED-FRI. CURRENT FORECAST HAS THIS PRETTY WELL IN HAND AND WE ARE
NOT PLANNING ON MAKING ANY MAJOR CHANGES AT THIS TIME OTHER THAN A
FEW TWEEKS TO POPS/TEMPS.
 MILLER

1ST CUT AT NUMBERS..
OKC   71  93  71  92 /   0  10  10  10
HBR   72  96  72  95 /  10  10  10  20
SPS   73  93  72  95 /  10  10  10  10
GAG   67  94  68  93 /  10  20  20  30
PNC   73  94  70  93 /   0  20  20  30
DUA   73  93  72  92 /  10  10  10  10

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jul 8, 11:00 AM CST, 6 hours before
OKZ004>048-050>052-TXZ083>090-082000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUL 8 2002

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...BUT NO ORGANIZED SEVERE STORMS
ARE EXPECTED. MAIN CONCERNS FROM ANY STORMS WOULD BE TORRENTIAL
RAIN...WIND GUSTS OF 40 TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUE JUL 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

The radar

The Norman radar (KTLX), 83 km away, was scanning. The volume nearest the first event began at 23:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kingfisher

When
July 8, 5:00 PM CST
Where
Kingfisher County, Kingfisher
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.850, -97.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303761.